Q. My eyes are itchy and red even after using eye drops. Why?

Answered by
Dr. Pooja Bandivadekar
and medically reviewed by Dr. Hema
Published on Oct 23, 2019 and last reviewed on: Oct 25, 2019

Hello doctor,

Recently I got an itchy eye while on my iPad it itched a lot, and I got some allergic eye drops in my eyes. I used it for a few days and noticed my eyes were very red, sore, itchy, gritty, and sticky. My vision got blurred in my left eye, and this is where the itch started first. Consulted a doctor, and he prescribed Chlorsig eye drops. I have been using this for a day and a half, but I noticed that my eye is still slightly blurry, dry and sticky and sensitive to light. I feel like putting drops in my eye and after 10 minutes it is dry again. I am worried.

Dr. Pooja Bandivadekar

Ophthalmology (Eye Care)
#

Hello,

Welcome to icliniq.com.

You are probably suffering from conjunctivitis, which is not related to your iPad usage.

It will take a week or so for the episode to settle down, and some blurring and stickiness may persist till then. Do not worry.

Use copious lubricating eye drops like Refresh Tears as well as the antibiotics prescribed to you.

Repeat an eye checkup once in three days to review the status of your cornea. Rarely it may spread to the other eye, hence maintain good hygiene by frequent hand washing and use of sanitizer.

I hope this helps.


The Probable causes:

Viral.

Treatment plan:

1. Lubricants.
2. Antibiotics.
3. Cold compresses.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Can pine tree pollen cause swollen throat?

Query: Hello doctor, The symptoms I have are bad cold or strep throat, itchy eyes and throat but no cough. I do not have tonsils, but seems like there is a whitish puffiness on one side of my throat. It started five days ago and it has been getting mildly worse since then. I have been loading up on f...  Read Full >>


Dr. Amolkumar W Diwan
Pulmonologist

Answer: Hello, Welcome to icliniq.com. As you have told that the symptoms started only after exposure to pine pollens, it is most likely that you are suffering from allergic rhinitis (seasonal). It usually presents with the typical symptoms as in your case. The best way is to prevent the exposure and stay a...  Read Full

I got urethritis and conjunctivitis after unprotected oral sex. Please help.

Query: Hello doctor, I got urethritis and conjunctivitis, at the same time a few months back. I had thick transparent penile discharge with burning and itching sensation. I got this after a week of having unprotected oral sex. I have had urethral swab and urine test done, and the reports showed ureaplasma...  Read Full >>


Answer: Hi, Welcome to icliniq.com. Your genital symptoms are quite classic for chronic non-bacterial prostatitis. This is an ascending infection of the prostate gland from the urethra. Prostatitis is usually chronic and can lead to a dull aching pain for a long time. It is usually a consequence of gonor...  Read Full

I got conjunctivitis 7 days back.I had red eye with eyelid swelling.Now redness is gone but blurring is present.What do I do?

Query: Hello doctor, I got conjunctivitis 7 days back. I had red eye with eyelid swelling.  I used Moxifloxacin hydrochloride from the very first day, every 2 hours. Then I started Fluorometholone 4 times a day and Cyclosporine 3 times a day. And now from 2 days I got blurred eye. Redness is gone...  Read Full >>


Dr. Dada Peer K
Eye Care Ophthalmologist

Answer: Hi, Welcome to icliniq.com. I reviewed your history. It seems from the history that you are having conjunctivitis and you are on treatment with moxifloxacin and fluorometholone. The presence of blurring of vision indicates involvement of cornea in the form of keratoconjunctivitis. This usually ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Eye Care Ophthalmologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.